MAUDE Adverse Event Report: SOLTA MEDICAL INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-600
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Skin Inflammation/ Irritation (4545)
Date of Event 04/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient experienced burns on both of their cheeks following a thermage flx treatment.Solta medical branded cryogen and 30ml bottle of coupling fluid was used with the highest level of treatment at 3.0.The patient received treatment to their full face.The patient did report feeling some pain during the treatment however they said they were able to tolerate it.No system errors occurred during the procedure.This was the first time the treatment tip was used, and it was inspected prior to use and through the treatment every 100 pulses, with no discrepancies found.The patient returned to the facility approximately 40 minutes following the procedure due to observing burns on both of their cheeks.The patient was prescribed steroid injections, burn area regenerative lasers (omega lights), dressing, and antibiotics.The patient did not receive any other treatment in the symptom area on the procedure date or within 30 days prior.The patient had reportedly received botox treatment, one time in the symptom area, in their past procedure history.The patient¿s current status is reported as unknown.However, it is noted that no permanent scar is expected.A solta medical reviewer examined photos of the patient.Three pictures are from one side of face showing erythema, inflammation and burned areas on the cheek from mandibular area to around the eye.
 
Additional Manufacturer Narrative
The data card and treatment tip have been requested for evaluation but not yet arrived.The investigation is ongoing.
 
Additional Manufacturer Narrative
The data log and treatment tip were returned for evaluation.The data log showed tip too warm and force-related errors occurred during the procedure.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.In regards to the tip too warm errors; if a treatment tip¿s thermistors exceed the maximum temperature limit due to accelerated thermistor temperatures during active mode, the temperature monitor will catch this condition and display a ¿tip too warm¿ error and place the system into a safe state.This condition presents no patient risk.Tip too warms errors can also be caused by user technique.Based on the evaluation of the data, the handpiece and system performed as expected.The treatment tip passed thermistor testing however it failed leak testing and visual inspection.The failed leak test is unlikely related to this event.It was observed the tip had a dent in the membrane.A dent would not likely lead to the injury as radio-frequency energy is still able to be distributed evenly across the tip membrane.No dielectric breakdown was found.No functional testing could be performed as the tip had no remaining pulses when it arrived.According to thermage flx user manual, burns are a known possible side effect during a thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.Based on the available information, burns are a known possible adverse patient reaction to thermage flx treatment.No corrective action is necessary at this time.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key19263445
Report Number3011423170-2024-00154
Device Sequence Number17795674
Product Code GEI
UDI-Device Identifier00816995021421
UDI-Public00816995021421
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown